Alert archive / Arizona / Freeze Warnings in 2007
Freeze Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Dec 21, 2007, 8:19 PM MST. It took effect at Dec 22, 2007, 2:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2007, 8:19 PM MST (03:19 UTC)
- In effect from
- Dec 22, 2007, 2:00 AM MST
- Expired
- Dec 22, 2007, 10:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 220319 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 819 PM MST FRI DEC 21 2007 ...HARD FREEZE TONIGHT... AZZ029-033-221130- /O.NEW.KTWC.FZ.W.0007.071222T0900Z-071222T1700Z/ SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- 819 PM MST FRI DEC 21 2007 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING FOR A HARD FREEZE...WHICH IS IN EFFECT FROM 2 AM TO 10 AM MST SATURDAY. WITH WINDS AND CLOUD COVER DIMINISHING QUICKLY TONIGHT...AND SURFACE DEWPOINTS FALLING RAPIDLY IN MOST AREAS...A HARD FREEZE WARNING HAS BEEN ISSUED FOR EASTERN PIMA AND FAR SOUTHEAST PINAL COUNTY TONIGHT. IN ADDITION...EXPECT A HARD FREEZE FOR AREAS SOUTH AND EAST OF TUCSON IN SANTA CRUZ...GRAHAM AND COCHISE COUNTIES. WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED DURING EARLY MORNING HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS FREEZE. $$
2 follow-up statements
000 WWUS75 KTWC 221004 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 304 AM MST SAT DEC 22 2007 ...HARD FREEZE THIS MORNING... AZZ029-033-221700- /O.CON.KTWC.FZ.W.0007.000000T0000Z-071222T1700Z/ SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- 304 AM MST SAT DEC 22 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING FOR A HARD FREEZE... WITH CLEAR SKIES AND LIGHT WINDS OVERNIGHT AND EARLY THIS MORNING...LOW TEMPERATURES WILL BE BELOW FREEZING IN MANY LOCATIONS THIS MORNING. THEREFORE...A HARD FREEZE WARNING CONTINUES IN EFFECT FOR EASTERN PIMA AND FAR SOUTHEAST PINAL COUNTY THROUGH 10 AM MST THIS MORNING. IN ADDITION...EXPECT A HARD FREEZE FOR AREAS SOUTH AND EAST OF TUCSON IN SANTA CRUZ...GRAHAM AND COCHISE COUNTIES. WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED DURING THE EARLY MORNING HOURS. A HARD FREEZE WARNING MEANS TEMPERATURES BELOW 28 DEGREES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED... DRAINED...OR ALLOWED TO DRIP SLOWLY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS FREEZE. $$
000 WWUS75 KTWC 221703 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1003 AM MST SAT DEC 22 2007 AZZ029-033-221815- /O.EXP.KTWC.FZ.W.0007.000000T0000Z-071222T1700Z/ SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- 1003 AM MST SAT DEC 22 2007 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING FOR A HARD FREEZE IS NO LONGER IN EFFECT. TEMPERATURES CONTINUE TO WARM THIS MORNING AFTER A VERY COLD NIGHT. LOW TEMPERATURES THIS MORNING RANGED FROM THE UPPER TEENS TO THE UPPER 20S. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 21, 2:53 PM MST, 5 hours 26 minutes earlier.
Area forecast discussion, Dec 21, 2:53 PM MST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 253 PM MST FRI DEC 21 2007 .SYNOPSIS...THE SYSTEM THAT BROUGHT SOME SHOWERS AND SPRINKLES TO THE AREA TODAY WILL EXIT THE STATE THIS EVENING...WITH SKIES CLEARING FROM WEST TO EAST. BREEZY CONDITIONS WILL ALSO DIMINISH THIS EVENING BEHIND THE SYSTEM. LIGHTER WINDS AND CLEARING SKIES WILL RESULT IN FREEZING TEMPERATURES TONIGHT IN AREAS LIKE TUCSON THAT HAVE NOT SEEN A FREEZE IN THE PAST WEEK. EXPECT DRY AND COOL CONDITIONS SATURDAY FOLLOWED BY SOMEWHAT WARMER DAYTIME TEMPERATURES EARLY NEXT WEEK. THE WEATHER PATTERN OVER THE WESTERN UNITED STATES WILL REMAIN RATHER ACTIVITY...WITH A SERIES OF SYSTEMS BRUSHING ARIZONA THROUGH THE END OF THE MONTH. && .DISCUSSION...A NARROW BAND OF SHOWERS WAS STILL PASSING THROUGH SOUTHEAST ARIZONA EARLY THIS AFTERNOON. A FEW LIGHTNING STRIKES WERE ALSO SHOWING UP ACROSS NORTHERN GRAHAM COUNTY...SO WILL INCLUDE ISOLATED THUNDERSTORMS FOR EARLY THIS EVENING IN GRAHAM COUNTY AND THE WHITE MOUNTAINS BEFORE THE SYSTEM EXITS THE STATE. WIND SPEEDS WILL STAY UP THIS EVENING BEFORE TAPERING OFF OVERNIGHT IN THE VALLEYS AS THE BOUNDARY LAYER DECOUPLES. HOWEVER...WINDS COULD GET RATHER STRONG ON THE BACKSIDE OF THE SYSTEM IN THE MOUNTAINS TONIGHT. SUBSIDENCE ALOFT BEHIND THE TROUGH WAS NOT THAT STRONG THIS FAR SOUTH...SO EXPECT SKIES TO CLEAR A LITTLE SLOWER FROM TUCSON EASTWARD DUE TO THE AFTERNOON HEATING. ONCE THE SUNSETS...EXPECT CLEARING TO COMMENCE WITH TEMPERATURES DROPPING STEADILY OVERNIGHT. MOS GUIDANCE WAS INDICATING A LITTLE LOWER VALUES FOR LOW TEMPERATURES TONIGHT. WILL ADJUST DOWN CURRENT VALUES IN THE AFTERNOON FORECAST PACKAGE TO REFLECT THIS TREND. EXPECT THE LOWER DESERTS FROM AROUND TUCSON WEST TO EXPERIENCE A FREEZE TONIGHT/SATURDAY MORNING...BUT SINCE ONE OCCURRED ABOUT 6 TO 7 DAYS AGO WILL NOT ISSUE A FREEZE WARNING. MEDIUM RANGE MODELS WERE SHOWING A RATHER ACTIVITY WEATHER PATTERN ACROSS THE WESTERN UNITED STATES THROUGH THE END OF THE MONTH. IN GENERAL...THE GFS MODEL SHOWED A SERIES OF SYSTEMS...ABOUT EVERY OTHER DAY OR SO...BRUSHING NORTHERN ARIZONA. FOR NOW...WILL NOT TRY TO TIME EACH PASSAGE WHICH WILL MAINLY IMPACT DAILY TEMPERATURES THIS FAR SOUTH. WILL ALSO CONTINUE THE LOW POP VALUES FOR THE WHITE MOUNTAINS SINCE THE GFS SOLUTIONS WERE TENDING TO DEEPEN THE SYSTEMS ALONG THE CONTINENTAL DIVIDE. && .AVIATION...A COLD FRONT PUSHING THROUGH ARIZONA WILL RESULT IN MOSTLY CLOUDY SKIES /CIGS BKN030-050 AGL/ WITH SOME LIGHT SHOWERS /-SHRA/ FROM THE TUCSON METRO AREA EAST EARLY THIS EVENING. IN ADDITION...EXPECT BREEZY NORTHWEST WINDS ALONG THIS FRONT WITH GUSTS TO 30 MPH LATE THIS AFTERNOON INTO EARLY EVENING. OTHERWISE...WINDS WILL TAPER OFF AROUND SUNSET WITH CLOUD COVER DECREASING FROM WEST TO EAST LATER THIS EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Nearby
Freeze Warnings in Arizona, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.